Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 267, NWS Austin/San Antonio, TX

July 22, 2006Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 22, 2006, 6:12 PM CDT for Lavaca County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2006, 6:12 PM CDT (23:12 UTC)
Expired
Jul 22, 2006, 6:45 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:30 PM CDTTSTM WND DMGHallettsville, TXTREES DOWN THROUGHOUT COUNTY REPORTED BY LAVACA COUNTY SHERIFFS DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 222313
SVREWX
TXC285-222345-
/O.NEW.KEWX.SV.W.0267.060722T2312Z-060722T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LAVACA

* UNTIL 645 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HALLETTSVILLE...AND MOVING SOUTH AT 20 MPH.

LAT...LON 2953 9690 2945 9711 2928 9702 2935 9685

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 22, 3:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT SAT JUL 22 2006

.DISCUSSION...
WILL SHOW CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
PART OF TONIGHT...AS COOL FRONT TO THE NORTH CONTINUES
TO MOVE SOUTH.  IN ADDITION...ASSOCIATED S/W TROF AT
500 TO 250 HPA...MOVING AROUND LARGER SCALE LOW LOCATED
NEAR THE GREAT LAKES AT 12Z TODAY...HAS WEAKENED RIDGE
ALOFT AND ALLOWED SHOWERS AND RAIN TO FORM OVER THE AREA
TODAY. ASSOCIATED S/W TROF ALOFT AND COOL FRONT ARE
FORECAST TO MOVE SOUTH OF THE AREA SUNDAY...BRINGING
DIMINISHING RAIN CHANCES IN THE DAY SUNDAY.

RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN ON MONDAY THROUGH
THURSDAY.  BY MONDAY WEAK 500 TO 250 HPA TROF LINGERS OVER THE
AREA...SHAPED BY PASSING OF A SERIES S/W TROFS THRU LARGE SCALE
500 HPA LOW OVER EASTERN U.S...AND ALSO BY WX PATTERNS SOUTH OF
SRN TX. THIS WEAK TROF LINGERS OVER THE AREA THROUGH THE
MID TO LATE PART OF NEXT WEEK. WILL SHOW BETTER CHANCES OF
SHOWERS AND RAIN ON TUESDAY AND WEDNESDAY...AS WEAK TROF AT
500 TO 250 HPA OVER AREA BECOMES MORE DEFINED.  THIS WILL SET
UP A GOOD PATTERN FOR SUMMER SHOWERS. THIS 500 TO 250 HPA
LOW IS THEN FORECAST TO MOVE WEST LATE THURSDAY AND FRIDAY OF
NEXT WEEK...AS A LATE JULY OF 2006 SUB TROPICAL HIGH BUILDS UP
OVER THE AREA FROM THE N AND NE...CAUSED BY ACTIVE STREAM OF
WESTERLIES OVER NORTHERN U.S...AND RIDGING ALOFT DEVELOPING
OVER THE AREA FROM THE EAST.  THESE PATTERNS SIGNAL DRIER WEATHER
FRIDAY THRU NEXT WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK.
IN THE MEANTIME WILL SHOW MODERATED AFTERNOON HIGHS FOR THE
NEXT FEW DAYS...FOLLOWED BY HOTTER AFTERNOONS LATE NEXT WEEK
AND NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  94  73  95 / 50 10 10 30
AUSTIN BERGSTROM INTL AIRPORT  71  94  69  95 / 50 10 10 30
DEL RIO INTL AIRPORT           75  96  74  96 / 50 10 10 20
SAN ANTONIO INTL AIRPORT       73  94  73  94 / 60 10 10 30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Jul 22, 5:49 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT SAT JUL 22 2006

TXZ171>173-183>194-202>209-217>225-228-231100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATER SATURDAY
AFTERNOON AND CONTINUE INTO THE EVENING. LOCALLY HEAVY RAINFALL
AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.